Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 11, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 3, 2007, 9:12 AM CDT for 30 counties in Nebraska; 8 counties in Iowa. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2007, 9:12 AM CDT (14:12 UTC)
- Expired
- Apr 3, 2007, 3:59 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 031412 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 912 AM CDT TUE APR 3 2007 ...VERY STRONG WINDS AND COLDER TODAY... IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-032100- /O.NEW.KOAX.WI.Y.0011.070403T1412Z-070403T2100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 912 AM CDT TUE APR 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. WINDS WILL HIT ADVISORY CRITERIA...WITH VERY STRONG 25 TO 35 MPH WINDS...GUSTING TO 45 MPH AT TIMES THIS MORNING AND THIS AFTERNOON. THE STRONG WINDS WILL BE ATTENDED BY COLDER TEMPERATURES WITH READINGS DROPPING BACK INTO THE 30S AND 40S. THE STRONG WINDS WILL DECREASE THIS EVENING TO 15 TO 30 MPH. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ZAPOTOCNY
1 follow-up statement
000 WWUS73 KOAX 032059 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 359 PM CDT TUE APR 3 2007 ...VERY STRONG WINDS TO GRADUALLY DECREASE THIS EVENING... IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-032200- /O.CAN.KOAX.WI.Y.0011.000000T0000Z-070403T2100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 359 PM CDT TUE APR 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. THE VERY STRONG NORTHWEST WINDS HAVE MOSTLY DECREASED TO BELOW WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 4 PM. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE TO DECREASE THIS EVENING...TO 10 TO 20 MPH WITH GUSTS TO 30 MPH. $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 3, 1:48 AM CDT, 7 hours 24 minutes earlier.
Area forecast discussion, Apr 3, 1:48 AM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 148 AM CDT TUE APR 3 2007 .DISCUSSION... ONGOING CONVECTION ROLLING ACROSS THE CWA THIS MORNING. NELIGH PROFILER SHOWING UPPER LEVEL CAA ALONG WITH LLVL WAA IN LOWEST GATES HELPING TO DESTABILIZE THE ATM. EXPECT LINE OF STORMS SHOULD MOVE OUT OF THE CWA BEFORE THE MORNING RUSH. ACTIVITY ALL IN PART TO NORTHERN STREAM UPPER LEVEL WAVE MOVING THROUGH THE DAKOTAS WITH ASSOCIATED SURFACE LOW PRESSURE SITUATED ALONG THE NEB/KS BORDER WITH A BOUNDARY EXTENDING EASTWARD INTO NORTHERN MISSOURI. FOR TODAY...CAA ENVELOPS THE PLAINS AS NORTHERN STREAM ENERGY HEADS FOR THE MISSISSIPPI VALLEY AND SURFACE HIGH FILTERS IN FROM THE NORTH. NORTHWEST FLOW REMAINS IN PLACE TONIGHT AS UPPER RIDGE SETTLES ACROSS THE WESTERN CONUS. THIS UPPER RIDGE AMPLIFIES WITH TIME AS STRONG CLOSED LOW STALLS NEAR HUDSON BAY...PROMPTING NW FLOW TO CONTINUE FOR THE NEXT SEVERAL DAYS...RESULTING LITTLE TEMPS RECOVERY. BY WEDNESDAY NIGHT BOTH THE NAM/GFS PAINT AREA OF QPF GENERALLY WEST OF THE CWA AS DEEP LAYER PACIFIC MOISTURE MOVES OVER THE WESTERN RIDGE INTO THE PLAINS. PCPN DEVELOPS IN AREA OF MAX ISENTROPIC LIFT. TEMPS DROP WELL BELOW FREEZING OVERNIGHT SO ANY PCPN WILL BE FROZEN. NOT SO SURE THOUGH ABOUT PCPN CHANCES AS UPPER LEVEL SUPPORT LOOKS RATHER WEAK...AND MODEL DEPICTION OF PACIFIC MOISTURE PROBABLY EXAGGERATED. HOWEVER...CANNOT DISCOUNT CHANCE FOR SOME DEVELOPMENT AND WILL THEREFORE PUT SMALL POPS MAINLY OVER THE WESTERN CWA WEDNESDAY NIGHT AND THURSDAY MORNING. NO CHANGE IN THE EXTENDED PERIODS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Apr 3, 5:00 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 AM CDT TUE APR 3 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-031700- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT SUB FREEZING TEMPERATURES ARE POSSIBLE TONIGHT ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY SUB FREEZING TEMPERATURES ARE POSSIBLE EACH MORNING WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. DEE
In the hours before
Local storm report, Apr 3, 3:41 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
341 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 14 N COLUMBUS 41.64N 97.36W
04/02/2007 E60.00 MPH PLATTE NE TRAINED SPOTTER
1155 PM HAIL 14 N COLUMBUS 41.64N 97.36W
04/02/2007 M0.75 INCH PLATTE NE TRAINED SPOTTER
1213 AM HAIL MILFORD 40.77N 97.05W
04/03/2007 E0.75 INCH SEWARD NE PUBLIC
0157 AM HAIL 4 N TABLE ROCK 40.24N 96.09W
04/03/2007 M0.88 INCH PAWNEE NE CO-OP OBSERVER
&&
CHERMOKLocal storm report, Apr 3, 7:32 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
732 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM HAIL OFFUTT AFB 41.11N 95.92W
04/03/2007 M0.88 INCH SARPY NE TRAINED SPOTTER
TWO NICKEL SIZE HAIL REPORTS WERE RECEIVED FROM AROUND
THE OFFUTT AFB AREA.
&&
CHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:42 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 33 min |
| Apr 2, 11:59 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 31 min |
| Apr 3, 12:06 AM CDT | Severe Thunderstorm Warning | OAX | Colfax | 24 min |
| Apr 3, 12:52 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 38 min |
| Apr 3, 1:19 AM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 26 min |
| Apr 3, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 38 min |
| Apr 3, 1:43 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 32 min |
| Apr 3, 1:54 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 36 min |
| Apr 3, 2:02 AM CDT | Severe Thunderstorm Warning | OAX | Richardson | 58 min |
| Apr 3, 1:08 AM CDT | Severe Thunderstorm Warning | OAX | Harrison | 22 min |
| Apr 3, 1:11 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 41 min |
Nearby
Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.